MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP718T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on (b)(6) 2019 and suture was used.During the procedure, the suture was broken during interrupted suturing.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Sent to the fda: 08/19/2019 h3 evaluation: a sealed box (24 ea) and an opened box with twenty-three unopened samples of product code vcp718, lot # mlk493, were returned for evaluation.The complaint sample was not received for analysis.This product code is multistrand and each packet contains three strands.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened and each packet contains three stands per packet.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.The reported complaint could not be replicated.

Brand Name
VICRYL PLUS SUTURE 18"(45CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8731401
Report Number2210968-2019-83251
Device Sequence Number2572978
Product Code GAM
UDI-Device Identifier10705031055063
UDI-Public10705031055063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberVCP718T
Device Lot NumberMLK493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/19/2019
Patient Sequence Number1